9 doctors weighed in:
I was diagnosed with pcos and have been on the pill for a year. A month ago I went off . The last couple weeks my boobs have grown, are these related?
9 doctors weighed in

Dr. Nancy Mellow
Internal Medicine
4 doctors agree
In brief: Are you pregnant?
Stopping the pill should not change the size of your breasts.
If anything, some women notice that taking a birth control pill increases the size of their breasts. The other major causes of breast enlargement are: significant weight gain or, of course pregnancy. Women with pcos can ovulate and get pregnant so check a pregnancy test it you don't get a period soon.

In brief: Are you pregnant?
Stopping the pill should not change the size of your breasts.
If anything, some women notice that taking a birth control pill increases the size of their breasts. The other major causes of breast enlargement are: significant weight gain or, of course pregnancy. Women with pcos can ovulate and get pregnant so check a pregnancy test it you don't get a period soon.
Dr. Nancy Mellow
Dr. Nancy Mellow
Thank
Dr. Frank Yelian
Obstetrics & Gynecology
2 doctors agree
In brief: Interesting question
Are you having a regular period now? If yes, it may be related.
The reason is when you were on pill, it suppress your ovulation. So in general your hormone level (estrogen) is low. After you stop using the pill, you may start ovulating again, which result in the increase of estrogen production. That may be the reason you experienced breast size change.

In brief: Interesting question
Are you having a regular period now? If yes, it may be related.
The reason is when you were on pill, it suppress your ovulation. So in general your hormone level (estrogen) is low. After you stop using the pill, you may start ovulating again, which result in the increase of estrogen production. That may be the reason you experienced breast size change.
Dr. Frank Yelian
Dr. Frank Yelian
Thank
Dr. Khurram Rehman
Fertility Medicine
1 doctor agrees
In brief: Post-ovulation?
Dr mellow is right; take a pregnancy test if no period 40 days off pill if not using condoms etc.
The pill stops ovulation, or releasing an egg. If you ovulated after stopping the pill, your ovaries make Progesterone for a couple of weeks in the second half of your cycle (luteal phase). Progesterone can cause breast tenderness, heaviness. So you may just be feeling the effects of the luteal phase.

In brief: Post-ovulation?
Dr mellow is right; take a pregnancy test if no period 40 days off pill if not using condoms etc.
The pill stops ovulation, or releasing an egg. If you ovulated after stopping the pill, your ovaries make Progesterone for a couple of weeks in the second half of your cycle (luteal phase). Progesterone can cause breast tenderness, heaviness. So you may just be feeling the effects of the luteal phase.
Dr. Khurram Rehman
Dr. Khurram Rehman
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors